ramblings of the jetlagged who can't sleep

Hello everyone,

(Deep breath) I'm here and more then a little surprised - 62 days since I last smoked so I'm just beginning my third month. I regularly recall a work colleague saying with conviction 2-3 years ago that I would never give up smoking...well, she was wrong! I must admit that I feel a teeny bit of pride that she was wrong :D

Anyway, the last few days have been up and down and I was getting a little distressed by it all. I've just returned from holiday and by the way, doing airports and plane journeys without thinking about cigs was SO liberating. The holiday was brilliant and there were only a few niggles to contend with.

However, when I got home, all hell seem to break loose :(

I had reduced my champix down to one tablet while away and thought this might be the reason for the increased intensity of thoughts/cravings and I started to feel miserable... Then, I started to ruminate that the champix was making my mood plummet because you read a lot on the internet about the dangers of champix. Then I wanted to eat the whole time but nothing would fill me and I ruminated about weight gain. Then I started to have the intense nostalgic thoughts about how wonderful/comforting it was when I smoked and then came the tears as I began to really worry that I would live the rest of my life in absolute misery.....

The first thing that helped was this forum - thank heaven for everyone here. You are all stars.

The next thing that helped was reading old posts and to keep reading and keep reading. Slowly, things are starting to settle down in my head again.

So has my being all over the place been due to

- the reduction in champix and should I go back up to 2 tabs daily (I'm 10 weeks on champix cut down to 1 tab on 22nd Nov) Even as I write this, I'm freaking out that i'm now 'addicted' to champix....


am I just on a downer from a fab holiday


is this just the normal merry-go-round of emotions of quitting?

8 Replies

  • Hey cupcake maybe a bit of all three ..

    If you was still smoking you would likely be having the same emotions and blaming it on somethijng else and you would have bad breath smelly hair stained fingers , empty purse and a lower life espectancy

    very well done on your quit


  • All normal feelings!

    Good morning cupcake as Snik says it is probably a bit of all 3. These emotions are all normal I would say. I have felt every single one of them, infact you could be describing me.. however..... I dont feel like that any more I remember the feeling of abject misery, I remember it well and I also thought I could never enjoy myself again if I did not have my fags to keep me company. I now know that is definitely not the case that infact I enjoy myself more. I had a terrible fear of going on holiday I kept putting it off because I thought I would not enjoy it and I would want to smoke. I went on holiday and I loved it and I cannot wait to go again.

    I know that these feelings are all consuming but they wont last, they will fade and you will feel a whole lot better than you feel right now. I can absolutely guarantee that.:)

  • Champix has a half life of 24 hours.

    If you cut down Champix from 2 tabs to 1 tab on 22 November, you have been on one tab for 18 days. When I reduced my Champix dose, it took 2 to 3 days before I noticed a change (ie increased cravings). If you were going to get a reaction to reducing the Champix dose, I would have expected you to get it within a few days of reducing the dose. Since it is now 18 days after you reduced the dose, I doubt if the dose reduction is the cause of what you are feeling at the moment.

    If you want to increase the Champix dose, you could always cut the tablets in half and have 1 1/2 tablets a day. My GP said cutting up the tablets is OK and I did this and was fine.

    When you come to stop using Champix, you can reduce the dose by half a tab at at time if you want to.

    PS For what it's worth, I haven't seen any reports or information anywhere saying that someone has become addicted to Champix. I doubt if you are addicted to Champix.

  • Hi biggrin, thanks for the info about champix as it really helped. I have read on the internet that champix can cause depression and worse so there's always this little niggle in my mind. The other difficulty I have is a smoking cessation nurse who hasn't got in contact since I met with her to talk about quitting. I'm surprised by this but went on to find this forum and used a helpline in the early days. So, I just need a clear plan in relation to stopping champix. I plan to talk to my gp however, I value info from real life experiences if you know what I mean.

    Hi snik, you're absolutely right - sometimes you deal with the emotions OK and other times you are just hit with these intense emotions....I definitely feel more like myself today. I will say that I've noticed that if I have problems with sleep, I struggle more and this seems to be the case for lots of people on here. Back to work tomorrow so hope to get back into a good sleep pattern again.

    Hi haze56, thank you for telling me these feelings are normal. I have no patience and have said on here before that I (stupidly) thought that by the time I got to this stage, thoughts of cigs would be minimal....it is inspiring to read about the folk way ahead in their quits and I just want to be where they are, if you know what I mean, then I get frustrated and the tears start.....but as long as there are kind souls telling me I'm normal, I think I'll be able to go a bit further..

    So, feeling a little embarrassed about my rant/ramble but that was yesterday and today will be different.

    Sharon, xoxo

  • Don't be embarrassed Sharon, we've all been there. I don't know anything about champix. Well done on 62 days.

  • Hi Sharon

    Maybe you answered a big part of it in your thread title, maybe the jetlag and tiredness was making you ruminate.....and sounds like you did a lot of it! :)

    I don't know as I have never flown, have a mortal fear of flying! :eek:

    Apart from making my arms tired .... it's not the flying that worries me ... it's the crashing! :D

    I know what you mean about looking in to the future and thinking it's never going to get better..... but I have been reading through all of "us newbies" posts lately and I can see that all of us are starting to change!!

    Our tones are changing for the better....I think we might be realising that we are all actually doing this.

    I also spoke to the NHS quit smoking service and signed up for their info and quit pack...that was over 3 months ago and I'm still waiting to receive it!! Perhaps they can't cope with the traffic...maybe your nurse hasn't got organised!?!

    I can't comment on the champix but I feel exactly the same as you, worrying that I won't be able to get off my NRT but we have to just relax I think .... and it will happen. I'm sure you will be the same...I have every faith in you

    Let's relax and enjoy the build up to Christmas....before we miss it without even noticing :)

    Hope you feel much better now

    Take care



  • Thanks Una, xo

    Thanks Greg, stop flapping those arms-u can borrow my niece's bumble bee wings. They reduce the tiredness, guarantee soft landings and bright colour ensures high visabilty in poor weather ;) xo

  • Thanks Sharon

    Still got a problem there though, I didn't get my geography o-level so get lost at the drop of a hat :)


You may also like...